Narcan is a live-saving medication that helps reverse opioid overdoses. Knowing how to administer this medication can help save a life. In this short video, learn what steps to take in case of an opioid overdose.
On Average, 115 Americans die every day from an opioid overdose.
Knowing how to properly use Narcan could save a life.
If you find someone unresponsive and suspect that they are suffering from an opioid overdose, call 911 immediately.
While waiting for emergency personnel, administer Narcan.
Step 1: Tilt the person’s head back.
Step 2: Peel back the package to remove the nasal spray.
Step 3: Hold the nasal spray with your thumb at the bottom of the plunger and your second and middle finger on either side of the nozzle.
Do not press the plunger until you are ready to administer the medication, as this could waste the medication.
Step 4: Gently insert the tip of the nozzle in either nostril and press the plunger firmly until the entire dose has been administered.
Step 5: Remove the device and place the person in the recovery position.
Turn the person on their side, and if possible, put their hands on their head and their upper leg forward.
Continue to monitor their symptoms. If they do not regain consciousness, administer another dose of Narcan in the other nostril.
Know that Narcan is not a substitute for medical attention and individuals who suffer from an opioid overdose need to see a doctor, even if Narcan is successful in reversing the overdose.
If you or anyone you know is struggling with opioid addiction, call Mountainside at 888 833 4676
If you or a loved one is struggling with alcoholism or drug addiction, we are here to help. Reach out to Mountainside by calling 888 833 4676.
The Truth About Surviving A Drug Overdose
Opioid overdoses aren't always deadly. Learn about the severe consequences that overdose survivors often face.
Fentanyl: What You Need to Know
Fentanyl is wreaking havoc on society. Here's what you need to know about this deadly synthetic opioid.